Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla Side Effects
Jan 31, 2011

Hello, I'm on my third day of Atripla and feel terrible. I haven't been able to sleep much as I have felt very "high" each night and feel very hung over, like I drank a 12-pack of beer in an hour and half the previous night by myself each morning. Does your body build up a tolerance and these side effects improve, and after how long? What can I do to try to avoid the side effects? I feel like I'm going nuts and can't concentrate.

Response from Dr. McGowan

Sorry to hear you are experiencing these side effects. These are not uncommon. In most people things do improve over the first few weeks on treatment. Taking the meds at bedtime and on an empty stomach (at least 2 hours after/before eating) may lessen the side effects. Being consistent about the timing is also important. If the side effects persist or become too much for you you should call your doctor. If you have to switch it is better to do it under guidance from your doctor to prevent drug resistance from emerging. Many people have this effect, so you are definitely not going nuts..if that is a consolation.

Best, Joe



Previous
A question for you Mr. McGowan
Next
Once daily dosing of etravirine (Intelence)?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement